MAUDE Adverse Event Report: BAUSCH + LOMB VACUUM PHACO PACK WITH 2.2 MM SLEEVE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB VACUUM PHACO PACK WITH 2.2 MM SLEEVE; UNIT, PHACOFRAGMENTATION
Model Number BLV3220000
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation completed.One small plastic specimen cup was returned in a plastic bag.The device was not received.The specimen cup contains two small white/translucent colored particles.The particles are hard to the touch.Both particles are approximately 80 u.The particles were sent to the lab for evaluation.The eds analysis indicated that the white colored particle consists primarily of carbon.Lesser concentrations of silicon, calcium, oxygen, aluminum, chlorine and sodium were also detected.This is consistent with organic material, mineral deposits and saline residue.The sterilization and lot history records were reviewed and found to be acceptable.
 
Event or Problem Description
The user facility reported a piece of plastic came out of the sleeve during the procedure.The doctor was unsure if it is coming from the sleeve.He used a utrata forceps to remove the foreign matter from the eye.No issue to the patient.

Brand Name
VACUUM PHACO PACK WITH 2.2 MM SLEEVE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6689705
Report Number0001920664-2017-00244
Device Sequence Number13464319
Product Code HQC
UDI-Device Identifier10757770058409
UDI-Public(01)10757770058409(17)181001
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/01/2018
Device Model NumberBLV3220000
Device Lot NumberV9170
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1